My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

My Mom is 56 and has frequent headaches, nausea, dizziness and a constant dull pain in the back of her neck. What is it?


She is diabetic (type 2) - takes medicine

has high blood pressure which she takes medicine for.
She just went to the Dr. and she said there was nothing wrong with her. She has had a constant headache for a week now, along with the other symptoms. 

Related Topics: Headache, Diabetes, Neck, Nausea, Dizziness
 

Answers From Experts & Organizations (1)

General Medicine
Nursing
1,282 Answers
20,614 Helpful Votes
235 Followers
A.
I'm sorry your mom is going through this. It sounds like a very uncomfortable situation.

If it's been less than a week since your mom saw the doctor, then you may just need to hang in there awhile longer. The symptoms you describe could be caused by many conditions, including a cold virus. You may need to take a "watchful waiting" approach to see if the situation gets better or worse. If it gets better, then great! If it gets worse, I'd suggest a return trip to the doctor.

Keep in mind, I'm just making suggestions. I am not in a position to suggest a diagnosis or give medical advice.

Hope your mom feels better soon!

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

5 of 27 found this helpful

Answers from Contributors (4)

2 Answers
20 Helpful Votes
A.

Hi to both of you and I too am concerned about my wife Debra who is Type 2, seven rods in her back, Dvt in her legs, going thorough  menopause, has alllergies and she has all things that you have been experiencing. You have to look at everything. I tell my wife Debra to invesigate everything and find out what works for her, and her Doctor said too that everything was fine. I told her to research her Metformin and she decreased it by 1000mg a day. Guess what she has never felt better, all because she has been losing weight.. Everybody needs to adjust things in this life. We also need to look at other things and it may be or not the problem like weather, flu, colds, nurtition. Try theses Immune Boasting Foods- Elderberry, Button Mushrooms, Acai berry,Oysters,Watermelon,Cabbage,Almonds,Grapefruit,Wheat germ,Low Fat Yogurt,Garlic,Spinach,Green&Black Tea, Sweet Potato and Broccoli and my favorite beets. My Wife just said it could be stress and or associated the nerves so the B-Vitimins would be area to start. I have to go, Bye Steve & Debra

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

7 of 14 found this helpful
2 Answers
4 Helpful Votes
A.
Tell her to goto another doctor, those are also symptoms of a heart attack. Don't want to cause undue worry but I had those symptoms that was leading up to my heart attack.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

4 of 7 found this helpful
2 Answers
22 Helpful Votes
A.

since she is diabetic you have to rule out hypoglycemic headace get a GRBS tested if  GRBS is  less than 60 mg ask her  to take some sugar or candy., treatment for gastritis can also be given. A neck xray can rule out cervical spondilitis

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

4 of 7 found this helpful
1 Answer
1 Helpful Vote
A.
<!--[if gte mso 9]><xml> <w:WordDocument> <w:Zoom>0</w:Zoom> <w:DisplayHorizontalDrawingGridEvery>0</w:DisplayHorizontalDrawingGridEvery> <w:DisplayVerticalDrawingGridEvery>0</w:DisplayVerticalDrawingGridEvery> <w:UseMarginsForDrawingGridOrigin></w:UseMarginsForDrawingGridOrigin> </w:WordDocument> </xml><![endif]--> <!--StartFragment-->

I have a very similar problem. It seems to be a side effect of taking insulin. It starts with a tightness and pain in the back of my neck and then progresses into a headache. It becomes nearly unbearable. I have stopped taking the Novolog and within 24 hours or so, it goes away. I also get extreme weakness, shakiness and extreme pain in my spine. This is not a listed side effect. My doctors have not heard of this side effect nor do they know what could be causing it. The only thing I have found is that people with MS and Type 1 (I have not been diagnosed with MS and I have Type 2) sometimes get neck pain but it did not explain why. I’m not sure my doctors actually believe this is happening. I also had the same experience when taking Humolog, Lantus and Levemir. By the way, the Lantus and Levemir increased my blood sugar levels. I have sensitivity to many medications and often get the opposite effects from what is expected. I cannot function from these side effects and I am concerned about not taking the medication. I also experience nausea. Has your mother experienced anything like this?

<!--EndFragment-->

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

1 of 2 found this helpful